- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
BioMed Research International
Volume 2013 (2013), Article ID 903172, 7 pages
Effectiveness of Naltrexone in the Prevention of Delayed Respiratory Arrest in Opioid-Naive Methadone-Intoxicated Patients
1Toxicological Research Center, Loghman-Hakim Hospital, Department of Clinical Toxicology, Faculty of Medicine, Shahid Beheshti University of Medical Sciences, Kamali Avenue, South Karegar Street, Tehran 1333635445, Iran
2Department of Forensic Medicine & Toxicology, Iran University of Medical Sciences, Tehran 1445613131, Iran
3Department of Aerospace, Artesh University of Medical Sciences, Tehran 1781954919, Iran
Received 24 April 2013; Accepted 7 August 2013
Academic Editor: Kouichiro Minami
Copyright © 2013 Abbas Aghabiklooei et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- S. Shadnia, M. Rahimi, H. Hassanian-Moghaddam, K. Soltaninejad, and A. Noroozi, “Methadone toxicity: comparing tablet 1and syrup formulation during a decade in an academic poisoncenter of Iran,” Clinical Toxicology, 2013.
- S. Crettol, J. Déglon, J. Besson et al., “Methadone enantiomer plasma levels, CYP2B6, CYP2C19, and CYP2C9 genotypes, and response to treatment,” Clinical Pharmacology and Therapeutics, vol. 78, no. 6, pp. 593–604, 2005.
- “Iran's official drug list,” 2013, http://fdo.behdasht.gov.ir/index.aspx?siteid=114&pageid=29768&siteid=114.
- H. Hassanian-Moghaddam and S. R. Mousavi, “Rhabdomyolysis: an evaluation of 56 hospitalized intoxicated patients,” Iranian Journal of Toxicology, vol. 1, pp. 1–4, 2007.
- S. S. Chugh, C. Socoteanu, K. Reinier, J. Waltz, J. Jui, and K. Gunson, “A community-based evaluation of sudden death associated with therapeutic levels of methadone,” American Journal of Medicine, vol. 121, no. 1, pp. 66–71, 2008.
- M. A. Howland and L. Neslon, “Opioid antagonists,” in Goldfrank's Toxicologic Emergencies, L. S. Nelson, N. A. Lewin, M. A. Howland, R. S. Hoffman, L. R. Goldfrank, and N. E. Flomenbaum, Eds., chapter 38, pp. 579–585, McGraw-Hill, New York, NY, USA, 9th edition, 2011.
- L. R. Webster, S. Cochella, N. Dasgupta et al., “An analysis of the root causes for opioid-related overdose deaths in the United States,” Pain Medicine, vol. 12, no. 2, pp. S26–S35, 2011.
- W. D. Hall and R. P. Mattick, “Oral substitution treatments for opioid dependence,” The Lancet, vol. 371, no. 9631, pp. 2150–2151, 2008.
- S. M. Crain and K. Shen, “Modulation of opioid analgesia, tolerance and dependence by G(s)-coupled, GM1 ganglioside-regulated opioid receptor functions,” Trends in Pharmacological Sciences, vol. 19, no. 9, pp. 358–365, 1998.
- H. Hassanian-Moghaddam, S. Afzali, and A. Pooya, “Withdrawal syndrome caused by naltrexone in opioid abusers,” Human and Experimental Toxicology, 2013.
- C. H. Linden and H. J. Burns, “Poisoning and drug overdose,” in Harrison's Principles of Internal Medicine, D. L. Kasper, E. Braunwald, A. S. Fauci, S. L. Hauser, D. L. Longo, and J. L. Jameson, Eds., chapter e50, p. 2582, McGraw-Hill, New York, NY, USA, 16th edition, 2005.
- V. P. Dole and M. Nyswander, “A medical treatment for diacetylmorphine (heroin) addiction. A clinical trial with methadone hydrochloride,” The Journal of the American Medical Association, vol. 193, pp. 646–650, 1965.
- J. D. Toombs and L. A. Kral, “Methadone treatment for pain states,” American Family Physician, vol. 71, no. 7, pp. 1353–1358, 2005.
- W. A. Watson, T. L. Litovitz, G. C. Rodgers Jr. et al., “2004 Annual report of the American Association of Poison Control Centers Toxic Exposure Surveillance System,” American Journal of Emergency Medicine, vol. 23, no. 5, pp. 589–666, 2005.
- K. Wolff, “Characterization of methadone overdose: clinical considerations and the scientific evidence,” Therapeutic Drug Monitoring, vol. 24, no. 4, pp. 457–470, 2002.
- J. R. M. Caplehorn and O. H. Drummer, “Fatal methadone toxicity: signs and circumstances, and the role of benzodiazepines,” Australian and New Zealand Journal of Public Health, vol. 26, no. 4, pp. 358–362, 2002.
- L. Li, B. Levine, and J. E. Smialek, “Fatal methadone poisoning in children: Maryland 1992–1996,” Substance Use and Misuse, vol. 35, no. 9, pp. 1141–1148, 2000.
- D. A. Zador and S. D. Sunjic, “Methadone-related deaths and mortality rate during induction into methadone maintenance, New South Wales, 1996,” Drug and Alcohol Review, vol. 21, no. 2, pp. 131–136, 2002.
- L. R. Webster, “Methadone-related deaths,” Journal of Opioid Management, vol. 1, no. 4, pp. 211–217, 2005.
- Z. A. Ridgway and A. J. Pountney, “Acute respiratory distress syndrome induced by oral methadone managed with non-invasive ventilation,” Emergency Medicine Journal, vol. 24, no. 9, p. 681, 2007.
- G. B. Ehret, C. Voide, M. Gex-Fabry et al., “Drug-induced long QT syndrome in injection drug users receiving methadone: high frequency in hospitalized patients and risk factors,” Archives of Internal Medicine, vol. 166, no. 12, pp. 1280–1287, 2006.
- M. J. Krantz, J. Martin, B. Stimmel, D. Mehta, and M. C. P. Haigney, “QTc interval screening in methadone treatment,” Annals of Internal Medicine, vol. 150, no. 6, pp. 387–395, 2009.
- C. B. Eap, S. Crettol, J.-S. Rougier et al., “Stereoselective block of hERG channel by (S)-methadone and QT interval prolongation in CYP2B6 slow metabolizers,” Clinical Pharmacology and Therapeutics, vol. 81, no. 5, pp. 719–728, 2007.
- P. M. Lalley, “Opioidergic and dopaminergic modulation of respiration,” Respiratory Physiology and Neurobiology, vol. 164, no. 1-2, pp. 160–167, 2008.
- J. R. Hoffman, D. L. Schriger, and J. S. Luo, “The empiric use of naloxone in patients with altered mental status: a reappraisal,” Annals of Emergency Medicine, vol. 20, no. 3, pp. 246–252, 1991.
- L. Goldfrank, R. S. Weisman, J. K. Errick, and M.-W. Lo, “A dosing nomogram for continuous infusion intravenous naloxone,” Annals of Emergency Medicine, vol. 15, no. 5, pp. 566–570, 1986.
- J. J. Osterwalder, “Naloxone-for intoxications with intravenous heroin and heroin mixtures—harmless or hazardous? A prospective clinical study,” Clinical Toxicology, vol. 34, no. 4, pp. 409–416, 1996.
- J. Dowling, G. K. Isbister, C. M. J. Kirkpatrick, D. Naidoo, and A. Graudins, “Population pharmacokinetics of intravenous, intramuscular, and intranasal naloxone in human volunteers,” Therapeutic Drug Monitoring, vol. 30, no. 4, pp. 490–496, 2008.
- J. R. Gill and S. M. Graham, “Ten years of “body packers” in New York City: 50 Deaths,” Journal of Forensic Sciences, vol. 47, no. 4, pp. 843–846, 2002.
- S. J. Traub, R. S. Hoffman, and L. S. Nelson, “Body packing—the internal concealment of illicit drugs,” The New England Journal of Medicine, vol. 349, no. 26, pp. 2519–2526, 2003.
- H. Talaie, M. Emam-Hadi, R. Panahandeh, H. Hassanian-Moghaddam, and M. Abdollahi, “On the mechanisms underlying poisoning-induced rhabdomyolysis and acute renal failure,” Toxicology Mechanisms and Methods, vol. 18, no. 7, pp. 585–588, 2008.
- S. Tiras, V. Haas, L. Chevret et al., “Nonketotic hyperglycemic coma in toddlers after unintentional methadone ingestion,” Annals of Emergency Medicine, vol. 48, no. 4, pp. 448–451, 2006.
- R. W. Byard, K. J. Riches, C. Kostakis, and H. E. Felgate, “Diabetic ketoacidosis—a possible complicating factor in deaths associated with drug overdose: two case reports,” Medicine, Science and the Law, vol. 46, no. 1, pp. 81–84, 2006.
- B. D. Hayes and B. D. Anderson, “Twenty five years of poison center experience with propoxyphene overdoses the FDA could not find letter to the editor,” Clinical Toxicology, vol. 47, no. 9, pp. 905–906, 2009.